I got my period twice this month and I’m in Nexplanon. What is going on?

It is  important to know that a very common side effect of the Nexplanon can be irregular bleeding. Some people lose their period completely; some have irregular spotting, and some people bleed more for the adjustment period. Sometimes it can take anywhere from 3-6 months for the body to adjust to the new hormone, or some people have unpredictable bleeding for entire time.  The reason this happens is because Nexplanon contains the hormone Progesterone, which over time stops the uterine lining from building up. Sometimes it will still build up and then shed. This is why someone may not have a period, or may have irregular bleeding. This is completely okay and healthy.

It is likely your irregular period is a side effect of the Nexplanon.  If this continues and you want to talk to a medical professional about ways to regulate it or maintain it, give Teen Clinic a call at 303-442-5160.